Idaho, 2011Flash Flood in Idaho, July 4, 2011
July 4, 2011 · NWS PIH · 1 event in 1 county or zone
Heavy rain caused roads to flood at Costco and at City Hall and 6th Street.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused roads to flood at Costco and at City Hall and 6th Street.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 4, 12:47 PM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 4, 12:47 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MDT MON JUL 4 2011
.DISCUSSION...
CONSIDERABLE AMOUNT OF CLOUD COVER OVER EASTERN IDAHO HAS KEPT
TEMPERATURES COOL INTO THE EARLY AFTERNOON. TEMPERATES SHOULD
RISE QUICKLY IN THE AFTERNOON HEAT AND EXPECT THUNDERSTORM
DEVELOPMENT OVER THE SOUTHERN AND EASTERN HIGHLANDS AND ALONG THE
MONTANA BORDER. MUCH OF THIS ACTIVITY SHOULD DIMINISH AFTER
SUNSET.
MORE ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY INTO WEDNESDAY AS
MONSOONAL MOISTURE CONTINUES TO MOVE THROUGH THE REGION. THE
SOUTHEAST HIGHLANDS WILL CONTINUE TO HAVE THE BEST CHANCES FOR
DEVELOPMENT.
A COLD FRONT IS EXPECTED TO ARRIVE ON THURSDAY. THIS WILL MIX WITH
A HEALTHY PUSH OF MOISTURE FROM THE SOUTH TO PRODUCE THE BEST
CHANCES FOR THUNDERSTORMS AREAWIDE. AM TEMPTED TO RAISE
CHANCES...BUT WOULD PREFER TO SEE ANOTHER RUN OR TWO FIRST.
WOULDNT BE SURPRISED IF A FEW STORMS PRODUCE STRONG GUSTY WINDS.
THIS WILL BE TRUE EACH DAY...BUT ESPECIALLY ON THURSDAY WITH THE
AID OF THE COLD FRONT. COOLER TEMPS...CLOSER TO NORMAL ARE
EXPECTED FRIDAY AND INTO THE WEEKEND. THE MONSOONAL MOISTURE
SHOULD HANG AROUND WHICH WILL CONTINUE THE ISOLATED THUNDERSTORMS.
VALLE
&&
.AVIATION...WV IMAGERY SHOWS MOISTURE PLUME FROM THE SOUTHWEST BEING
SHUNTED INTO WYOMING. SOME EARLY AFTERNOON CLEARING WILL LEAD
DESTABILIZATION OF THE LOW LEVELS AND SOME MORE CONVECTIVE
DEVELOPMENT...ESPECIALLY OVER THE MOUNTAINS. GUIDANCE SHOWS 30 TO 35
PERCENT TS CHANCES THIS AFTERNOON INTO EARLY EVENING. HAVE WORKED
VCTS IN TAFS WITH TEMPO GUSTS IN THE LATTER HALF OF THE AFTERNOON.
HINSBERGER
&&
.FIRE WEATHER...MONSOON MOISTURE WILL CONTINUE SURGING THROUGH
SOUTHEAST IDAHO OVER THE COMING WEEK. THIS WILL BRING CHANCES OF
ISOLATED THUNDERSTORMS MAINLY OVER THE SOUTHERN AND EASTERN
HIGHLANDS. THESE STORMS SHOULD CARRY LITTLE PRECIPITATION WITH THEM
AND GUSTY WINDS WITH SUDDEN WIND SHIFTS. HINSBERGER
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 4, 4:10 AM MST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
510 AM MDT MON JUL 4 2011
IDZ018>020-023>025-051115-
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-
510 AM MDT MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
LOOK FOR FLOODING TO CONTINUE DUE TO SNOW MELT ON THE HENRYS FORK
RIVER NEAR REXBURG AND THE TETON RIVER NEAR ST. ANTHONY. SOME
MINOR FLOODING WILL ALSO CONTINUE ALONG STREAMS NEAR DRIGGS AND
VICTOR...VALLEY CREEK NEAR STANLEY...AND THE CUB RIVER AND WILLOW
FLATS NEAR BEAR LAKE. ADDITIONALLY...MONSOONAL MOISTURE COMBINED
WITH A WEAK SYSTEM MOVING THROUGH WILL ALLOW FOR ISOLATED
THUNDERSTORMS ACROSS THE SOUTHERN AND EASTERN HIGHLANDS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WITH ABOVE NORMAL TEMPERATURES EARLY IN THE WEEK...EXPECT CONTINUED
FLOODING ALONG SMALL STREAMS AS WELL AS THE HENRYS FORK RIVER NEAR
REXBURG AND THE TETON RIVER NEAR ST. ANTHONY DUE TO SNOW MELT.
ADDITIONALLY...MONSOONAL MOISTURE FROM THE SOUTH WILL ALLOW FOR
AFTERNOON/EARLY EVENING HIGHER TERRAIN THUNDERSTORMS THROUGH THE
PERIOD. THURSDAY WILL BE THE BEST DAY FOR THUNDERSTORMS AS THE
MONSOONAL MOISTURE WILL COMBINE WITH A FRONTAL SYSTEM MOVING
THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
IDZ017-021-022-031-032-051115-
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
510 AM MDT MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
MONSOONAL MOISTURE COMBINED WITH A WEAK SYSTEM MOVING THROUGH THE
AREA WILL ALLOW FOR ISOLATED THUNDERSTORMS ACROSS THE SOUTHERN AND
EASTERN HIGHLANDS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MONSOONAL MOISTURE FROM THE SOUTH WILL ALLOW FOR AFTERNOON/EARLY
EVENING HIGHER TERRAIN THUNDERSTORMS THROUGH THE PERIOD. THURSDAY
WILL BE THE BEST DAY FOR THUNDERSTORMS AS THE MONSOONAL MOISTURE
WILL COMBINE WITH A FRONTAL SYSTEM MOVING THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Jul 4, 2:59 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
359 PM MDT MON JUL 4 2011
IDZ022-042300-
ONEIDA ID-POWER ID-CASSIA ID-
359 PM MDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 500 PM MDT
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS ACROSS CASSIA COUNTY...MOVING EAST-NORTHEAST
AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN.
LOCATIONS IMPACTED THROUGH 500 PM MDT INCLUDE...
OAKLEY...
ALMO
MALTA AND
ROCKLAND...
LAT...LON 4199 11428 4224 11428 4252 11346 4260 11314
4269 11285 4218 11273 4198 11375
TIME...MOT...LOC 2156Z 251DEG 19KT 4210 11402
HUSTONSpecial weather statement, Jul 4, 3:53 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
453 PM MDT MON JUL 4 2011
IDZ019-032-042345-
CLARK ID-BUTTE ID-
453 PM MDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 545 PM MDT
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 20 MILES WEST OF SPENCER...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND HAIL.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN CLARK COUNTY...
RURAL CENTRAL CLARK COUNTY...
LAT...LON 4418 11239 4416 11312 4424 11310 4424 11282
4444 11284 4447 11280 4450 11264 4447 11250
4448 11246 4446 11242 4446 11239 4453 11236
4455 11231
TIME...MOT...LOC 2251Z 272DEG 15KT 4433 11292
HUSTONSpecial weather statement, Jul 4, 4:41 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
541 PM MDT MON JUL 4 2011
IDZ022-023-050045-
ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-
541 PM MDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
NORTHERN ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 645 PM MDT
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF MALTA..MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HOLBROOK...
BUIST...
MALAD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4210 11317 4245 11330 4271 11212 4229 11206
4229 11212 4228 11212 4224 11207 4217 11207
4217 11211 4216 11212
TIME...MOT...LOC 2341Z 262DEG 36KT 4220 11305
MESSICKSpecial weather statement, Jul 4, 4:45 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
545 PM MDT MON JUL 4 2011
IDZ019-050030-
CLARK ID-FREMONT ID-
545 PM MDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 630 PM MDT
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF HUMPHREY..MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HUMPHREY...KILGORE...WESTERN PORTIONS OF THE TARGHEE NATIONAL
FOREST
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4421 11235 4448 11259 4449 11254 4447 11250
4448 11246 4446 11239 4453 11236 4457 11229
4457 11223 4454 11220 4453 11210 4457 11187
4452 11182 4456 11170 4442 11161
TIME...MOT...LOC 2343Z 246DEG 29KT 4442 11235
MESSICKLocal storm report, Jul 4, 4:49 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
549 PM MDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 5 NE AMERICAN FALLS 42.83N 112.78W
07/04/2011 M0.75 INCH POWER ID PUBLIC
SEAGULL BAY EXIT
&&
PANGELFlash Flood, Bannock
- When
- July 4, 5:40 PM MST to 6:00 PM MST
- Where
- Bannock County, 3 mi NNW of Pocatello to 1 mi SSE of Pocatello
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 42.910, -112.453
Heavy rain caused roads to flood at Costco and at City Hall and 6th Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, July 4, 20112 deaths · $65,000 · 56 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 4, 2011$490,000 · EF2 · 16 events
- Wildfire in Texas, July 4 to 15, 20111 death · $32,000 · 2 events
- Flash Flood and Hail in Arizona, July 4, 2011$1.1 million · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, July 4, 2011$826,000 · 1.25 in hail · 11 events
- Flash Flood and Hail in Virginia, July 4, 2011$161,000 · 1.75 in hail · 27 events
- Tornadoes and Hail in Minnesota, July 4, 2011$122,000 · EF0 · 31 events
- Hail and Damaging Winds in Arkansas, July 4 to 5, 2011$298,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in California, July 4 to 6, 2011$94,000 · 58 kt wind · 8 events
- Damaging Winds in West Virginia, July 4, 2011$73,000 · 55 kt wind · 7 events
- Flash Flood and Hail in Tennessee, July 4, 2011$50,000 · 55 kt wind · 6 events
- Damaging Winds and Lightning Strike in Texas, July 4, 2011$35,000 · 57 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334919.